Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 288, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2006, 8:13 AM CDT for Sebastian County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2006, 8:13 AM CDT (13:13 UTC)
- Expired
- May 9, 2006, 9:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 16 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 091313
SVRTSA
ARC131-091400-
/O.NEW.KTSA.SV.W.0288.060509T1313Z-060509T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
813 AM CDT TUE MAY 9 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 900 AM CDT
* AT 808 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF LAVACA TO 9 MILES NORTHWEST OF
BONANZA...MOVING SOUTHEAST AT 35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BARLING...
BONANZA...HACKETT...JENNY LIND...LAVACA...EXCELSIOR...GREENWOOD...
BLOOMER...MIDLAND...BURNVILLE...HARTFORD...FORT CHAFFEE...
HUNTINGTON...WASHBURN AND MANSFIELD.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3545 9407 3535 9425 3545 9439 3537 9444
3492 9446 3498 9424 3508 9422 3515 9413
3516 9402 3521 9403 3522 9408
$$1 follow-up statement
000
WWUS54 KTSA 091357
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
857 AM CDT TUE MAY 9 2006
ARC131-091407-
/O.EXP.KTSA.SV.W.0288.000000T0000Z-060509T1400Z/
SEBASTIAN AR-
857 AM CDT TUE MAY 9 2006
...THE SEVERE THUNDERSTORM WARNING FOR SEBASTIAN COUNTY EXPIRES AT
900 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3545 9407 3535 9425 3545 9439 3537 9444
3492 9446 3498 9424 3508 9422 3515 9413
3516 9402 3521 9403 3522 9408
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:36 AM CDT, 37 minutes earlier.
Area forecast discussion, May 9, 7:36 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 736 AM CDT TUE MAY 9 2006 .UPDATE... HAVE UPDATED FORECAST REMOVING FLASH FLOOD WATCH AND SEVERE THUNDERSTORM WATCH FROM NORTHEAST OKLAHOMA. THREAT OF HEAVY RAIN HAS ENDED FOR THIS MORNING IN THE WATCH AREA. SEVERE THUNDERSTORM WATCH CONTINUES FOR THE COUNTIES IN NORTHWEST ARKANSAS. THE MCS THAT MOVED THROUGH NORTHEAST OKLAHOMA EARLIER THIS MORNING HAS LAID DOWN A OUTFLOW BOUNDARY THAT MAY BECOME A FOCUS FOR STRONG CONVECTION THIS AFTERNOON. VERY STEEP LAPSE RATES AND DAYTIME HEATING ALONG AND SOUTH OF THIS BOUNDARY WILL RESULT IN EXTREME INSTABILITY AND CONVECTION IS EXPECTED THIS AFTERNOON. THIS COULD RESULT IN A SIGNIFICANT SEVERE WEATHER OUTBREAK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 10
Hazardous weather outlook, May 9, 4:51 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 451 AM CDT TUE MAY 9 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 451 AM CDT TUE MAY 9 2006 ...SIGNIFICANT SEVERE WEATHER EXPECTED TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 1PM. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A THUNDERSTORM COMPLEX IS MOVING OUT OF SOUTHERN KANSAS AND INTO NORTHEAST OKLAHOMA EARLY THIS MORNING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND LARGE HAIL. HEAVY RAIN WILL ALSO ACCOMPANY THIS COMPLEX WITH 1 TO 3 INCHES OF RAIN POSSIBLE IN A SHORT PERIOD OF TIME. THIS WOULD LIKELY RESULT IN FLOODING OF LOW LYING AREAS. THIS THUNDERSTORM COMPLEX WILL DISSIPATE LATER THIS MORNING AS THE LOW LEVEL JET WEAKENS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON ALONG THE OUTFLOW BOUNDARY LEFT OVER FROM THE EARLY MORNING COMPLEX AND ALONG A COLD FRONT THAT WILL SLIDE INTO THE REGION TODAY. THE AIRMASS ACROSS THE REGION WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AS TEMPERATURES RISE INTO THE 80S ACROSS MUCH OF THE REGION AND DEW POINTS SURGE INTO THE UPPER 60S AND LOWER 70S. THIS AIRMASS WILL EASILY SUPPORT SEVERE THUNDERSTORMS AND WITH ADEQUATE DEEP LAYER SHEER...TORNADIC SUPERCELLS WILL ALSO BE POSSIBLE. THIS ACTIVITY IS EXPECTED TO DIMINISH DURING THE LATE EVENING HOURS. HOWEVER...ANOTHER ROUND OF THUNDERSTORMS MAY BE POSSIBLE LATE TONIGHT AS ANOTHER THUNDERSTORM COMPLEX DEVELOPS OUT ACROSS WESTERN OKLAHOMA AND PUSHES TO THE EAST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE THUNDERSTORM COMPLEX THAT MOVES INTO THE REGION LATE TONIGHT WILL CONTINUE ACROSS THE AREA ON WEDNESDAY MORNING. SOME OF THESE COULD BE SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. AFTER A COUPLE OF DRY DAYS...THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST OVER THE WEEKEND AS ANOTHER COLD FRONT PUSHES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 9, 7:30 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
730 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND GST BENTONVILLE 36.37N 94.21W
05/09/2006 M62 MPH BENTON AR TRAINED SPOTTER
STOP SIGN BLOWN OVER. SMALL TREES DOWN.
&&
PBSLocal storm report, May 9, 7:35 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
735 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND GST BENTONVILLE 36.37N 94.21W
05/09/2006 M62 MPH BENTON AR TRAINED SPOTTER
&&
MATLocal storm report, May 9, 7:46 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG ROGERS 36.33N 94.12W
05/09/2006 BENTON AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN ROGERS
&&
MATLocal storm report, May 9, 7:51 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
751 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG LINCOLN 35.95N 94.42W
05/09/2006 WASHINGTON AR LAW ENFORCEMENT
TREES DOWN NEAR LINCOLN
&&
MATLocal storm report, May 9, 7:57 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
757 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND DMG WELCH 36.87N 95.10W
05/09/2006 CRAIG OK LAW ENFORCEMENT
LARGE TREE BLOWN OVER ONTO CAR
&&
PBSLocal storm report, May 9, 7:59 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
759 AM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM TSTM WND DMG BUSCH 36.46N 93.83W
05/09/2006 CARROLL AR PUBLIC
TREE DAMAGE IN BUSCH
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:31 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 59 min |
| May 9, 7:41 AM CDT | Severe Thunderstorm Warning | TSA | Carroll | 64 min |
| May 9, 7:46 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 59 min |
| May 9, 7:54 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 66 min |
| May 9, 11:01 AM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 23 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.